MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number 8886614921
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device thread broke, and while attempting to load the needle drive the tech noticed the needle was no longer with the driver.The needle was located on the other side of the patient on the floor opposite side of the tech.The then used another device to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) received two devices.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The visual inspection of the opened sample noted one suture and two needles.A needle was returned disengaged from the suture.Visual inspection of the suture noted proper crimp marks in the swage of the needle and in the end of the suture that was detached.A needle attachment test was performed on the sealed sample, and the results met the specifications for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all medtronic quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 18750
DO  18750
MDR Report Key8479345
Report Number9612501-2019-00700
Device Sequence Number1780833
Product Code GAM
UDI-Device Identifier20884523002222
UDI-Public20884523002222
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number8886614921
Device Catalogue Number8886614921
Device Lot NumberD8D0763X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1